|Floaters and early infection of HIV
Apr 11, 2001
Please note that I have also sent this question to Dr Judith Feinburg,M.D. I would appreciate a response from either or both. Keep up the good work, this is a great web site!
Please could we have more information with regard to floaters and early or acute HIV infection. It's my belief that floaters are a common symptom of early HIV infection.
We already know that patients who are HIV and start drug therapy can experience floaters due to a rebound of the immune system. So why can't newly infected patients experience those same 'cobweb' type floaters during acute or early infection of HIV?
The body of a recently infected individual would produce an immune response similar to that of an HIV infected individual undergoing drug therapy in so much as to produce a massive immune 'fight back' which in turn would produce the inflammatory effects of the vitreous fibre; resulting in patients experiencing floaters.
I think a very important and quite common symptom of early HIV infection is being overlooked here, sadly, I'm not in a position whereby I can say for sure, or observe to what extent this as a symptom occurs.
I would hazard a guess that whatever percentage of HIV patients experience this problem when undergoing drug regimens, the same could be said for acute or recent infections of HIV.
How common are floaters in HIV patients undergoing drug therapy?
Many Thanks :) UK.
| Response from Dr. Bartlett
UK, I have not seen floaters mentioned in articles describing the symptoms of acute HIV infection. To my knowledge, the symptoms which can occur following the initiation of ART in chronically infected patients are related to an immune response against CMV, and therefore I wouldn't expect them to happen in an acutely infected patient. However, as you know, we are learning more about the symptoms of acute retroviral syndrome every day and perhaps your observations will become more common in the future.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.